Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 5, 1996, 3:05 PM CDT for Jackson County, Illinois; Perry County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1996, 3:05 PM CDT (20:05 UTC)
- Expired
- May 5, 1996, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Jackson County, IL, Perry County, MO
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 5, 1:14 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 5, 1:14 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT SUN MAY 5 1996 LARGE MCS OVR MISSOURI HAS EVOLVED INTO LONG LIVED BOW ECHO MOVING THRU SE MO ATTM. WINDS OF 70 TO 90 MPH HAVE BEEN REPORTED WITH THIS FEATURE IN PAST HOUR. COMPLEX IS FEEDING ON MDTLY STG LOW LVL INFLOW OF VERY UNSTBL AIR...WITH CAPES 2000 TO 3000 J/KG. MOST SVR STORMS...I.E. BOW ECHO...SHOULD REMAIN IN MOST UNSTBL AIR TO THE SOUTH OF THE FRONT...FROM MDH-EVV SOUTH. A MORE WIDESPREAD HEAVY RAIN EVENT IS LKLY ALONG AND NORTH OF THE FRONT...WHERE FLASH FLOOD WATCHES ARE CURRENTLY IN EFFECT. FFG VALUES SHOULD BE EXCEEDED FAIRLY QUICKLY ACRS PARTS OF SRN IL AND SW INDIANA. DUE TO RAPID MVMT OF SYSTEM AND HIER FFG VALUES OVER WRN KY...FF WATCH DOES NOT SEEM WARRANTED FOR SW KY ATTM...EXCEPT MAYBE OWB AREA. AFTER MCS MOVES THRU THIS EVENING...SFC FRONT MAY BRIEFLY GET SUPPRESSED SOUTH OF KY TONIGHT. ETA BRINGS IT RIGHT BACK INTO KY MONDAY AFTN...SO MC@S TRAIN MAY CONTINUE AT LEAST ANOTHER 24 HRS. . AREA LOW HIGH POP SW IN 060 076 4/7 SE MO 064 080 5/7 WRN KY 064 080 5/7 SRN IL 062 078 4/7 MY
In the hours before
Special weather statement, May 5, 1:35 PM CDT, 1 hour 30 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT SUN MAY 5 1996 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS ...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... A LINE OF SEVERE THUNDERSTORMS WAS RACING EAST ACROSS SOUTHEAST MISSOURI...AND WILL AFFECT WESTERN KENTUCKY AND SOUTHERN ILLINOIS BY 4 PM. WIDESPREAD DAMAGING WINDS HAVE BEEN OCCURRING WITH THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. FLASH FLOODING IS LIKELY IN PARTS OF THESE AREAS. STAY TUNED TO THIS STATION FOR POSSIBLE FLASH FLOOD WARNINGS. YORK
Local storm report, May 5, 2:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM VAN BUREN MO 70-80 MPH WINDS ESTIMATED
05/05/96 CARTER BY COUNTY SHERIFF
1258 PM PEIDMONT MO NUMEROUS TREES DOWN...WINDOWS
05/05/96 WAYNE BLOWN OUT OF HOUSES AND
AWNINGS BLOWN OFF HOUSES
0125 PM SO. OF POPLAR BLUFF MO GOLFBALL HAIL REPORTED BY
05/05/96 BUTLER EMERGENCY MANAGEMENT
0127 PM POPLAR BLUFF lMO TREE DOWN AND TELEPHONE POLE
05/05/96 BUTLER DOWNLocal storm report, May 5, 2:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM NORTHWEST PART OF COUNTY MO 60-70 MPH WINDS REPORTED BY
05/05/96 BUTLER EOC
0145 PM DEXTER MO SEVERAL TREES AND POWER LINES
05/05/96 STODDARD DOWN
0155 PM CARTER MO TREES DOWN 5 MILES SOUTH OF
05/05/96 RIPLEY OF CARTER
0156 PM NEAR MARBLE HILL MO NUMEROUS TREES DOWN ACROSS THE
05/05/96 BOLLINGER COUNTY REPORTED BY EOC
KEYSORLocal storm report, May 5, 2:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM NORTHWEST PART OF COUNTY MO 60-70 MPH WINDS REPORTED BY
05/05/96 BUTLER EOC
0145 PM DEXTER MO SEVERAL TREES AND POWER LINES
05/05/96 STODDARD DOWN
0155 PM CARTER MO TREES DOWN 5 MILES SOUTH OF
05/05/96 RIPLEY OF CARTER
0156 PM NEAR MARBLE HILL MO NUMEROUS TREES DOWN ACROSS THE
05/05/96 BOLLINGER COUNTY REPORTED BY EOC
KEYSORLocal storm report, May 5, 2:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 PM MO 60 MPH WINDS AND PEA SIZE HAIL
05/05/96 RIPLEY REPORTED BY COUNTY SHERIFF
0210 PM CAPE GIRARDEAU MO 70 MPH WIND GUSTS AT MIDWEST
05/05/96 CAPE GIRARDEAU AVIATION
0238 PM PADUCAH KY 65 MPH WINDS WITH SWING SETS
05/05/96 MCCRACKEN AND SHOPPING CARTS BLOWN AROUND
AT WALMART
0238 PM METROPOLIS IL TREES AND POWERLINES DOWN
05/05/96 MASSAC
KEYSORLocal storm report, May 5, 2:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 PM MO 60 MPH WINDS AND PEA SIZE HAIL
05/05/96 RIPLEY REPORTED BY COUNTY SHERIFF
0210 PM CAPE GIRARDEAU MO 70 MPH WIND GUSTS AT MIDWEST
05/05/96 CAPE GIRARDEAU AVIATION
0238 PM PADUCAH KY 65 MPH WINDS WITH SWING SETS
05/05/96 MCCRACKEN AND SHOPPING CARTS BLOWN AROUND
AT WALMART
0238 PM METROPOLIS IL TREES AND POWERLINES DOWN
05/05/96 MASSAC
KEYSORThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 60 min |
| May 5, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 60 min |
| May 5, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac | 53 min |
| May 5, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 53 min |
| May 5, 2:18 PM CDT | Tornado Warning | PAH | Pulaski | 27 min |
| May 5, 2:21 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline | 69 min |
| May 5, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 58 min |
| May 5, 3:05 PM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 4 hr |
| May 5, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 65 min |
| May 5, 3:43 PM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Saline, White | 3 hr |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 60 min |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 60 min |
| May 5, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 53 min |
| May 5, 2:21 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Livingston, Marshall | 69 min |
| May 5, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon, Trigg | 58 min |
| May 5, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins | 65 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 58 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 58 min |
| May 5, 12:08 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 67 min |
| May 5, 12:23 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 67 min |
| May 5, 12:23 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 67 min |
| May 5, 12:45 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 60 min |
| May 5, 12:45 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 60 min |
| May 5, 12:55 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 65 min |
| May 5, 1:33 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 57 min |
| May 5, 1:36 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 39 min |
| May 5, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 27 min |
Nearby
Flash Flood Warnings in Illinois, 1996Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.